Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 64, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Nov 2, 2004, 8:00 AM CST for Chambers County, Liberty County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 2, 2004, 8:00 AM CST (14:00 UTC)
- Expired
- Nov 2, 2004, 10:00 AM CST
- In force
- 2 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
Counties Chambers County, TX, Liberty County, TX
The radar
The Houston radar (KHGX), 60 km from the middle of the area, began a volume at 14:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 2.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 432 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 499 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 295 m²/s²
- 0-3 km storm-relative helicity
- 383 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 12.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KHGX 021406
FFWHOU
TXC071-291-021600-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
800 AM CST TUE NOV 2 2004
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CHAMBERS COUNTY IN SOUTHEAST TEXAS
LIBERTY COUNTY IN SOUTHEAST TEXAS
* UNTIL 1000 AM CST
* AT 800 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
CONTINUED MODERATE RAIN GENERALLY EAST OF A CLEVELAND TO
PORT BOLIVAR LINE. THE PRECIPITATION IS MOVING TO THE EAST AND
THE FLOOD PRODUCING RAIN SHOULD END BEFORE NOON.
* FLOODING OF FLOOD PRONE AREAS...LOW WATER CROSSINGS AND FEEDER
ROADS ALONG THE FREEWAYS IS LIKELY IN THE WARNED AREA. SMALL CREEKS
AND BAYOUS WILL FILL TO NEAR BANKFULL ALSO.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT FOR YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
A FLOOD WATCH REMAINS IN EFFECT FOR THE WARNED AREA.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3034 9511 2997 9495 2965 9495 2939 9486
2960 9439 2991 9438 3050 9473
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 2, 4:15 AM CST, 3 hours 45 minutes earlier.
Area forecast discussion, Nov 2, 4:15 AM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 415 AM CST TUE NOV 2 2004 .DISCUSSION... STILL QUITE A BIT OF CONVECTION CONTINUING TO DEVELOP ALONG AND A- HEAD OF THE NWD MOVING WARM FRONT. THERE HAVE BEEN REPORTS OF WIDE SPREAD STREET FLOODING IN/NEAR COMMUNITIES IN THE COASTAL COUNTIES DURING THE OVERNIGHT PERIOD. A BIT FURTHER N/NW THE COLD FRONT HAS BEEN MAKING SLOW PROGRESS TOWARD THE COAST. BEST GUESS ATTM PLACES THE FRONT AT/AROUND A LINE FROM LFK TO BRENHAM WITH THE WARM FRONT AT/AROUND A LINE FROM PSX TO BPT. GIVEN THE PROXIMITY OF THESE TWO FEATURES (ALONG WITH ABUNDANT MOISTURE...LOCATION OF THE JET ALOFT (RRQ) AND THE NEARLY STATIONARY UPPER LOW OVER WRN TX) WILL LIKELY CONTINUE WITH THE FLOOD WATCH TODAY...BUT WITH SOME CHANGES NAMELY TO KEEP IT ONLY FOR THE CTRL/SRN ZONES. WE SHOULD SEE THE ORGANIZ- ED STORMS TAPERING OFF LATER THIS AFTN AS THE COOLER/DRIER AIRMASS IN THE POST-FRONTAL ENVIRONMENT BEGINS TO FILTER DOWN. CLOUDS/PCPN CHANCES (ALBEIT LOW) TO LINGER HOWEVER AS THE UPPER LOW/TROF HANGS BACK A BIT. THIS SYSTEM FINALLY MOVES EAST OF THE AREA BY LATE WED AND WEAK RIDGING TAKES ITS PLACE. THU LOOKS QUITE PLEASANT (IF ONE LIKES CLEAR SKIES AND COOL/DRY WX). THE REMAINDER OF THE WEEK (AND THE UPCOMING WEEKEND) TO STAY QUIET/SEASONABLE. LOW-LEVEL NLY FLOW /CAA WILL PERSIST THRU FRI BEFORE THE SFC HIGH MOVES EAST OF SE TX AND THE RIDGE ALOFT TO BUILD OVER THE STATE OVER THE WEEKEND. THIS DRY/TEMPERATE WX PROGGED TO PERSIST INTO EARLY NEXT WEEK AS A WEAK COOL FRONT LATE SUNDAY HELPS REINFORCE THE LOWER TEMPS/DWPTS. ATTM NOT EXPECTING ANY PCPN WITH THIS FRONT. FURTHER DOWN THE ROAD LONG RANGE PROGS GOING WITH A SERIES OF WEAKISH UPPER TROFS/LOWS MOVING RAPIDLY ACROSS THE STATE NEXT WEEK. ONCE AGAIN WILL KEEP WITH VERY LOW/NIL POPS WITH THESE FEATURES FOR NOW. 41 && .AVIATION... BOUNDARY DRAPED ACROSS COASTAL COUNTIES WILL VERY SLOWLY MOVE NORTH DURING THE NEXT COUPLE HOURS. THIS BOUNDARY ALONG WITH STRONG ONSHORE FLOW IN THE GULF WILL SERVE AS A FOCUS FOR TRAINING HEAVY SHOWERS AND THUNDERSTORMS THROUGH THE MID TO LATE MORNING HOURS AT IAH...HOU...GLS & LBX. PRETTY GOOD POSSIBILITY OF PONDING AND/OR FLOODING DUE TO ALREADY SATURATED GROUNDS. MVFR CONDITIONS WITH ISOLATED IFR/LIFR SHOULD PREVAIL THROUGH 16Z-ISH. CURRENT THINKING IS PREFRONTAL TROF SHOULD PUSH THIS MESS OFF TO THE EAST SHORTLY AFTER NOON. NEXT ISSUE TO LOOK AT IS HOW LOW CEILINGS WILL BE POST FROPA IN THE WRAP AROUND STRATUS. WILL TAKE A LOOK AT THAT LATER... 47 && .MARINE... SAME GENERAL SYNOPTIC/MESOSCALE FEATURES AS DESCRIBED ABOVE. TSRA SHOULD TAPER OFF AFTER PREFRONTAL TROF & FRONT PUSHES OFF THE COAST FROM WEST TO EAST LATER THIS MORNING/AFTERNOON. STRONG ONSHORE WINDS WILL GRADUALLY BE REPLACED BY STRONG OFFSHORE FLOW CONSIDERING INTERACTION BETWEEN WARM SSTS & COOL AIRMASS POST FROPA. NOT A GOOD DAY TO BE OUT ON A BOAT... 47 && .HGX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH CENTRAL/SRN PARTS OF SE TX TODAY. SCA BAYS AND GULF TODAY. && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 67 51 64 43 71 / 80 20 05 00 00 HOUSTON (IAH) 74 54 66 45 71 / 100 30 05 00 00 GALVESTON (GLS) 78 60 67 56 69 / 100 30 05 00 00 &&
Hazardous weather outlook, Nov 2, 7:00 AM CST, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 700 AM CST TUE NOV 2 2004 TXZ163-164-176>179-195>200-210>214-226-227-235>238-031300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 700 AM CST TUE NOV 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS. ...FLOOD WATCH FOR SOUTHEAST TEXAS THROUGH 4 PM TODAY... .DAY ONE..TODAY AND TONIGHT. WIDESPREAD HEAVY RAINS ASSOCIATED WITH A COLD FRONT AND AN UPPER LEVEL DISTURBANCE ARE EXPECTED DIMINISH LATE THIS MORNING AS THESE SYSTEMS MOVE EAST AND COOLER AND DRIER AIR FILTERS DOWN SOUTH. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE OVER AREAS AND EAST OF A LINE FROM LIBERTY TO FREEPORT. FLOODING OF STREETS... FEEDER ROADS...AND LOW WATER CROSSINGS ARE POSSIBLE THROUGH THE MORNING HOURS. FOR THE REMAINDER OF THE DAY...SCATTERED RAINSHOWERS ARE POSSIBLE AS WINDS ALOFT REMAIN OUT OF THE SOUTHWEST. RAINFALL TOTALS WITH THIS ACTIVITY SHOULD AVERAGE 1/2 INCH OR LESS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY. DRY AND SEASONABLE WEATHER ON TAP AS SOUTHEAST TEXAS REMAINS UNDER THE INFLUENCE OF HIGH PRESSURE. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 12:15 AM CST | Special Marine Warning | HGX | 2 hr | |
| Nov 2, 2:01 AM CST | Flash Flood Warning | HGX | Brazoria, Chambers, Fort Bend, Galveston, Harris, Jackson and 2 more | 3 hr |
| Nov 2, 2:14 AM CST | Special Marine Warning | HGX | 2 hr | |
| Nov 2, 2:14 AM CST | Special Marine Warning | HGX | 2 hr | |
| Nov 2, 4:53 AM CST | Special Marine Warning | HGX | 2 hr | |
| Nov 2, 4:53 AM CST | Special Marine Warning | HGX | 2 hr | |
| Nov 2, 4:58 AM CST | Flash Flood Warning | HGX | Brazoria, Chambers, Galveston, Harris, Liberty, Montgomery | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.